MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181400
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Death
Event or Problem Description
The fsa reported the following to gore: on (b)(6) 2024, the patient underwent an endovascular index procedure to treat a ruptured aneurysm utilizing the gore® excluder® aaa endoprostheses (trunk ipsilateral, iliac extender, contralateral leg, and aortic extender) it was reported that after the physician deployed the main body, the gate was cannulated and the wire position was confirmed with a pigtail catheter.The fsa left the room to grab a different limb and the wire position was lost and pushed back up without confirming again with a pigtail.The fsa was unaware of the repositioning of the wire.The contralateral limb was then deployed outside of the gate.This lead to the procedure being converted to an aui with fem-fem bypass.The aui was unplanned.The patient tolerated the procedure.The fsa received a call and was notified that the patient passed away over the weekend.It is unknown what caused/contributed to the death of the patient.
 
Additional Manufacturer Narrative
As it is unknown which device is directly implicated in this death event, the following devices will also be included in this report: catalog #pll161207/ serial (b)(6)/ udi (b)(4).Catalog #plc181400/ serial(b)(6)/ udi (b)(4).Catalog #pla230300/ serial (b)(6)/ udi (b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention include death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Upon additional review, is was determined that these devices had no impact on the reported death event.Therefore, they should no longer be included in this report.The devices are as follows: catalog #pll161207/ serial # (b)(6)/ udi # (b)(4).Catalog #rlt231412/ serial # (b)(6)/ udi # (b)(4).Catalog #pla230300/ serial # (b)(6)/ udi # (b)(4).Added d4, g3/g4, contact office - manufacturing site, h1/h2, h4, h6.Corrected d4: from: catalog number:rlt231412.Expiration date:05-jun-2027.Serial number:(b)(6).Unique identifier (udi): #(b)(4)/ to: catalog number: plc181400.Expiration date: 27-jan-2027.Serial number:(b)(6).Unique identifier (udi): #(b)(4)/ corrected section g: contact office - manufacturing site: from: site facility name: medical silicon valley b/p.Site address line: 132470 n.North valley parkway.Site us city: phoenix.Site us state : arizona.Site us zip code : 85085.Site country: united states.To: site facility name: medical phoenix 2 b/p.Site address line: 2890 de la cruz blvd.Site us city: santa clara.Site us state : california.Site us zip code : 95050.Site country: united states.Corrected h4: from: device manufacture date: 06-jun-2024.To: device manufacture date: 29-jan-2024.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd
santa clara CA 95050
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20241535
Report Number3007284313-2024-03487
Device Sequence Number8516868
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/21/2024
10/22/2024
11/14/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/21/2024
10/22/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age36 YR
Patient SexMale